Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Thank you. Rejoice with me please, I will be pain free.
I spent my life helping folks cuz so many people helped me thru the years. And you noticed I stepped back recently. I believe I have done enough. Others can step in now.
.
I am so proud of what I accomplished in my life time, both for myself and others. I had a rough start but took back my life often one baby step at a time. And I did it.
There is more to my story coming. Stay tuned…
BTW, I am an ancient soul…I know its not in the bible but many of my family members are too. I will come back and tell the story later. Blew my mind…..
Bright Wings

REPLY
@brightwings

Thank you. Rejoice with me please, I will be pain free.
I spent my life helping folks cuz so many people helped me thru the years. And you noticed I stepped back recently. I believe I have done enough. Others can step in now.
.
I am so proud of what I accomplished in my life time, both for myself and others. I had a rough start but took back my life often one baby step at a time. And I did it.
There is more to my story coming. Stay tuned…
BTW, I am an ancient soul…I know its not in the bible but many of my family members are too. I will come back and tell the story later. Blew my mind…..
Bright Wings

Jump to this post

How wonderful for you! You deserve it!

REPLY
@brightwings

@sandij @merry
I am here. I have been reading from afar. Good work guy's…
I went to Silver Dollar City on Sunday. What a fantastic time we all had. Its been years since I went to one. It was tradition to go on mothers day…No one else hardly was there. Year after year we went… On mother's day.
.
I was surprised to hear we walked 21,760 steps. 9.75 miles…..
Groannnnnnnnn
I am dealing with quite a bit of pain since then.
.
You may have noticed I have not been here as much recently. Oh, I have still been here reading but I have been focusing on "letting go and letting God".
.
Friends, the damage from the pesticides has been and remains too great for this body to bear. Combine this with my MS, stroke and TIA, deteriating heel from impending ostiomylitis, COPD…oh I could go on and on.
.
I had become aware of my thought patterns changing 2 weeks after the pesticides were dumped. Just strange thoughts of the past, little vignettes that would play out in my mind. To be reexamined and reinterpreted.
I finally figured why and what they were in January…I was starting to have end of life thoughts….How many times have I assisted others with their end of life thoughts, I was surprised it took me that long to figure it out.
So friends I don't know how much longer I have but I honor you all enough as my family who struggled together, my winning family…cuz we don't give up.
I am working with a woman whose gift is to help people "in transition" to have a graceful end.
Sorry to lay this on you all, but as I said I honor you.
I have helped folks and families do endings so there are no regrets. Let me help you too.
.
Don't feel bad, I don't…this has been such a painful life.
.
And I lived it triumphantly…
.
I know where I am going…soon my body will hurt no more,
Bright Wings

Jump to this post

@brightwings This is a lovely statement that really triggers my heart energy. I often think of how life might end, and wonder if people who don't have chronic pain can ever possibly understand. Thank you for your acknowledgement of how this family has been supportive. You are full of grace and love. Wishing you a painless journey.

REPLY

Hi everyone, I said I'd update after going to my doctor. He's put me back on 75mg of Effexor. He said not to feel bad about failing to get off them and to look at it as a test (a failed one) that the fact that my anxiety had got so bad, shows I still need it. He also gave me some Lorazepam, but I'm hesitant to take that.. He also referred me to an anxiety counselling service.
I've been back on Effexor since Monday, so far I still feel terrible. Last two days I feel like my chest and stomach are full of bees. Couldn't sleep last night so took a zopiclone which knocked me out. Took day off work today and snuggled up on couch (with the bees lol). It's 9.30 in evening now, pouring with rain outside and freezing. Just put electric blanket on my bed, so I'll have a nice warm shower, hop into bed and hope for best tomorrow!

REPLY
@lisalucier

HI, @notaround – thanks very much for this update.

Since you are talking about a stimulant being prescribed for you next to boost your energy for self-care, it would be great if you could post about your experiences with that medication. Do you know what you will be taking?

Jump to this post

Provigil. It's used for narcolepsy and staring to be used now for chronic fatigue syndrome. It's the next thing to try if duloxetine doesn't work.

I wish the fatigue was from the venlafaxine. Then it would go away once it works its way out. I knew it was a possibility. But I've had issues with fatigue pretty much always, since I was an adult. I started to fall apart completely at 18.

In my freshman year of college, before even my first antidepressant, I was sleeping about 14 hours a day. So it isn't any one medication. I'm staring down the probable diagnosis of CFS. But it's a diagnosis of exclusion.

Sorry for rambling. I've rewritten this post a few times now and it keeps coming out too long.

REPLY

I was always tired before, too. But I think a lot of that was not living by my design I would burn myself out.

REPLY
@sandij

I was always tired before, too. But I think a lot of that was not living by my design I would burn myself out.

Jump to this post

@sandij
Yes, we have to learn to pace ourselves. That's the trick to getting to play another hour or day or what ever…
.
Deal with the body and emotional temperment you have.
.
Its a done deal, you have already tried to change it.
.
I have been so successful in dealing with my MS because I learned when I put my MS right next to me, as my friend and did what was good for him (I get to call it…he is a him…Mr MS.) I got to play another day. If I didn't take care of him, well, HE messed up my life but good.
.
Its our lives and our choice…take care of the body or not…
.
Let me ask you, has what you have been trying working??? If not, take another action. It works!
Bright Wings

REPLY

Yes, it's working.

REPLY
@sandij

Yes, it's working.

Jump to this post

Great…I am proud of you. BW

REPLY
@nathan5

Hi everyone, I said I'd update after going to my doctor. He's put me back on 75mg of Effexor. He said not to feel bad about failing to get off them and to look at it as a test (a failed one) that the fact that my anxiety had got so bad, shows I still need it. He also gave me some Lorazepam, but I'm hesitant to take that.. He also referred me to an anxiety counselling service.
I've been back on Effexor since Monday, so far I still feel terrible. Last two days I feel like my chest and stomach are full of bees. Couldn't sleep last night so took a zopiclone which knocked me out. Took day off work today and snuggled up on couch (with the bees lol). It's 9.30 in evening now, pouring with rain outside and freezing. Just put electric blanket on my bed, so I'll have a nice warm shower, hop into bed and hope for best tomorrow!

Jump to this post

@nathan5
Hey, you tried! A lot of people on here have tried more than once. Nothing says you can't try again (in a year, or two). You learned a lot with this attempt and who knows? Maybe the manufacturer, or someone else will come up with a good way to get off Effexor. Hoping the anxiety counselling works and that you get back to feeling you can cope.

I understand that Effexor needs to "ramp up" before you feel better. "Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood and lack of interest in activities may need up to 6-8 weeks to fully improve."–https://www.nami.org/Learn-More/Treatment/Mental-Health-Medications/Venlafaxine-(Effexor)

Nice to read that you're being gentle with yourself. A day off, a warm shower and a cozy electric blanket sound good no matter what ails you.

REPLY
@sheffieldsmith

Thank you for posting the number of beads in a Venlafaxine 75mg capsule. I may be using “Count the beads out” if my weaning plan ending over the next two weeks doesn’t yield the desired results.

Jump to this post

You're welcome! 🙂

REPLY
@jakedduck1

@canadaanj
Hi,
Be sure to take it SLOW, very SLOW don’t get impatient. Your chance for withdrawal are reduced the slower you go.
Good luck,
Jake

Jump to this post

Thank you so much! I will. 🙂

REPLY
Please sign in or register to post a reply.